Skip to main content

Reward-Risk Ratios

Author(s): Cheridito, Patrick; Kromer, Eduard

To refer to this page use:
Abstract: We introduce three new families of reward-risk ratios, study their properties and compare them with existing examples. All ratios in the three families are monotonic and quasiconcave, which means that they prefer more to less and encourage diversification. Members of the second family are also scale-invariant. The third family is a subset of the second, and all its members depend only on the distribution of a return. In the second part of the paper, we provide an overview of existing reward-risk ratios and discuss their properties. For instance, we show that, like the Sharpe ratio, every reward-deviation ratio violates the monotonicity property.
Publication Date: Dec-2013
Citation: Cheridito, Patrick, and Eduard Kromer. "Reward-risk ratios." Journal of Investment Strategies 3, no. 01 (2013): 3-18. doi: 10.21314/JOIS.2013.022
DOI: 10.21314/JOIS.2013.022
ISSN: 2047-1238
EISSN: 2047-1246
Pages: 3 - 18
Type of Material: Journal Article
Journal/Proceeding Title: Journal of Investment Strategies
Version: Author's manuscript

Items in OAR@Princeton are protected by copyright, with all rights reserved, unless otherwise indicated.